Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 119, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 25, 2001, 4:43 PM MDT for Harding County, Quay County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 25, 2001, 4:43 PM MDT (22:43 UTC)
- Expired
- Aug 25, 2001, 5:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harding County, NM, Quay County, NM
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 1:45 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 2354 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
366 WUUS55 KABQ 252246 SVRABQ NMC021-037-252345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 443 PM MDT SAT AUG 25 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND EASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO * UNTIL 530 PM MDT * AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL HARDING COUNTY...OR ABOUT 11 MILES EAST OF MOSQUERO...MOVING SOUTHEAST AT 25 MPH. OTHER THUNDERSTORMS WERE JUST WEST OF BUEYEROS AND OVER YATES. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3592 10378 3577 10390 3541 10329 3564 10311
1 follow-up statement
301 WUUS55 KABQ 252250 CCA SVRABQ NMC021-252345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTION TO UGC NATIONAL WEATHER SERVICE ALBUQUERQUE NM 443 PM MDT SAT AUG 25 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND EASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO * UNTIL 530 PM MDT * AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL HARDING COUNTY...OR ABOUT 11 MILES EAST OF MOSQUERO...MOVING SOUTHEAST AT 25 MPH. OTHER THUNDERSTORMS WERE JUST WEST OF BUEYEROS AND OVER YATES. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3592 10378 3577 10390 3541 10329 3564 10311
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:20 PM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 25, 3:20 PM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT SAT AUG 25 2001 ...CORRECTION TO SPECIFY WHICH ZONES FOR SVR TSTORM WATCH... THINGS BECOMING QUITE ACTIVE IN THE EAST AND EXPECT THUNDERSTORMS TO CONTINUE WELL INTO THE EVENING HOURS AND POSSIBLY THROUGH THE NIGHT. OUTFLOW WILL BOLSTER THE EAST WINDS FOR CENTRAL VALLEYS TONIGHT. WILL GO WITH A WIND ADVISORY RIO GRANDE VALLEY AND CARRIZOZO. THIS WILL BRING A GREAT DEAL OF LOW LEVEL MOISTURE INTO THE WEST HALF OF CWA. WILL HAVE SOME MENTION OF TSTORMS SUNDAY EVEN IN THE FAR WEST. IT MAY TAKE OF COUPLE OF DAYS FOR SUBSIDENCE TO MIX OUT THE LOW LEVEL MOISTURE IN THE WEST. AS FOR THE EAST...WILL HAVE LOWER POPS THAN TODAY BECAUSE THUNDERSTORMS WILL BE MOVING SOUTHWESTWARD OFF OF THE CENTRAL MOUNTAIN CHAIN. LITTLE OR NO CHANGE TO EXTENDED. JWS ABQ BB 066/088 066/091 065 46122 SAF BB 059/085 059/088 057 46222 TCC EB 061/087 064/089 064 46432 .ABQ...WIND ADVISORY RIO GRANDE VALLEY AND WESTERN HALF OF LINCOLN COUNTY HIGH PLAINS TIL 300 AM. ...SEVERE THUNDERSTORM WATCH UNTIL 800 PM MDT FOR ZONES 4>7-11>13-18-20-21.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:48 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 57 min |
| Aug 25, 2:53 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 52 min |
| Aug 25, 3:10 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 65 min |
| Aug 25, 3:46 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 59 min |
| Aug 25, 4:12 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 63 min |
| Aug 25, 5:49 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, Union | 31 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.